Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 23, 2007, 2:16 PM MDT for Quay County, New Mexico. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2007, 2:16 PM MDT (20:16 UTC)
- Expired
- Mar 23, 2007, 3:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:35 PM MDT | HAIL 0.88 | Tucumcari, NM | NORTH SIDE OF STORM CORE |
| Mar 23, 2:39 PM MDT | HAIL 1 | 1 E Tucumcari, NM | |
| Mar 23, 2:50 PM MDT | HAIL 1.25 | Tucumcari, NM | HAIL 2-3 INCHES DEEP |
| Mar 23, 2:50 PM MDT | HAIL 1.75 | 3 E Tucumcari, NM | |
| Mar 23, 2:55 PM MDT | HAIL 1.75 | 2 E Tucumcari, NM | TUCAM SUBDIVISION |
| Mar 23, 3:25 PM MDT | TORNADO | Logan, NM | ROOFTOP TORN OFF CHURCH IN TOWN OF LOGAN. SEVERAL MOBILE HOMES DEMOLISHED. SOME INJURIES..EXTENT UNKNOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 232018
SVRABQ
NMC037-232115-
/O.NEW.KABQ.SV.W.0005.070323T2016Z-070323T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 315 PM MDT
* AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF TUCUMCARI...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOGAN...TUCUMCARI...PALOMAS...AND UTE LAKE STATE PARK...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
LAT...LON 3537 10344 3535 10343 3535 10333 3528 10340
3496 10375 3500 10396 3525 10384 3524 10364
3525 10362 3538 10362
$$
SHY2 follow-up statements
000
WWUS55 KABQ 232042
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT FRI MAR 23 2007
NMC037-232115-
/O.CON.KABQ.SV.W.0005.000000T0000Z-070323T2115Z/
QUAY-
239 PM MDT FRI MAR 23 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL QUAY
COUNTY UNTIL 315 PM MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF TUCUMCARI...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...INTERSTATE 40 NEAR
TUCUMCARI...LOGAN...AND UTE LAKE STATE PARK.
NICKLE SIZE HAIL WAS REPORTED AS THE STORM PASSED OVER THE WEST SIDE
OF TUCUMCARI.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
LAT...LON 3537 10344 3535 10343 3535 10333 3528 10340
3496 10375 3500 10396 3525 10384 3524 10364
3525 10362 3538 10362
$$
SHY000
WWUS55 KABQ 232107
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT FRI MAR 23 2007
NMC037-232115-
/O.CON.KABQ.SV.W.0005.000000T0000Z-070323T2115Z/
QUAY-
306 PM MDT FRI MAR 23 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL QUAY
COUNTY UNTIL 315 PM MDT...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOGAN...OR ABOUT 23 MILES NORTHEAST OF TUCUMCARI...
MOVING NORTHEAST AT 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
HAIL UP TO TWO INCHES IN DIAMETER HAS BEEN REPORTED IN THE TUCAM
SUBDIVISION ON THE EAST SIDE OF TUCUMCARI WITH THIS STORM. OTHER
REPORTS OF NICKEL SIZE HAIL...AND HAIL ACCUMULATING ON THE GROUND
HAVE ALSO BEEN RECEIVED. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3537 10344 3535 10343 3535 10333 3528 10340
3496 10375 3500 10396 3525 10384 3524 10364
3525 10362 3538 10362
$$
SHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:17 AM MDT, 10 hours 59 minutes earlier.
Area forecast discussion, Mar 23, 3:17 AM MDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 AM MDT FRI MAR 23 2007 .DISCUSSION...KABX RADAR IS DOWN. TRANSMITTER DEAD. 2 TECHS ON SITE TO REPLACE...BUT RADAR WILL BE DOWN THROUGH MOST OF THE AM. STRONG STORMS CONTINUING IN OUR SE ZONES. GOOD BET FOR SOME SEVERE STORMS THIS PM AND EVE OVER THE SC AND MOST OF THE ERN ZONES. GOOD SURGE OF SHOWERS AND ISOLATED STORMS HEADING N FROM SRN NM THIS AM AS MAIN STORM BEGINS TO IMPACT THE AREA. AN ACTIVE DAY FOR MOST OF THE AREA. AS FOR SNOW CONCERNS...DECIDED ANY ACCUMULATING SNOW TODAY WILL BE OVER THE HIGH ELEVATIONS OF THE GILA REGION. WILL NOT ISSUE ANY ADVISORY FOR TODAY. MORE CONCERNED TONIGHT AND SAT AM OVER THE WRN MOUNTAINS WHEN UPPER LOW PASSES OVERHEAD. SNOW LEVELS WILL DROP TO AROUND 7000 FEET TON...WITH SEVERAL INCHES POSSIBLE ABOVE 7500 FEET. GOING TO HAVE TO DIFFER ANY SNOW ADVISORY TO THE DAY SHIFT AS NEED TO FOCUS ON CONTINUING POSSIBLE SEVERE WEATHER IN CHAVES COUNTY. OTHER CONCERN TODAY AND TON WILL BE FLASH FLOOD POTENTIAL IN THE E. BELIEVE ISOLATED ENOUGH THAT WATCH NOT NEEDED AT THIS TIME. MODELS IN BETTER AGREEMENT ON TIMING OF STORM...ACCELERATING IT NE OUT OF NM LATER SAT. THIS SHOULD KEEP SNOW AMOUNTS OVER THE NRN MOUNTAINS BELOW ADVISORY CRITERIA. ELSEWHERE SHOWERS AND STORMS WILL CONTINUE WITH ACTIVITY CONCENTRATED OVER THE NW...WITH A DRY SLOT WORKING INTO THE E. STORM WILL CONTINUE NE SAT NIGHT AND SUN BUT A SECOND IMPULSE WILL MOVE ACROSS NM SUN. ANY PRECIP SHOULD BE LIMITED TO THE NRN MOUNTAINS AND MAYBE THE FAR SE ZONES. DRY AND WARMER MON. NEXT SYSTEM MAY BRUSH THE N TUE AND TUE NIGHT BUT LOOKS LIKE MAINLY A WIND EVENT FOR THE AREA TUE AND WED. DRY THU AND FRI. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 38 58 36 / 60 50 50 30 GALLUP.......................... 56 35 54 30 / 60 60 60 20 GRANTS.......................... 57 35 56 28 / 70 60 60 20 GLENWOOD........................ 62 42 62 38 / 70 70 50 20 CHAMA........................... 53 31 51 27 / 60 70 70 50 LOS ALAMOS...................... 56 33 55 34 / 60 60 60 30 RED RIVER....................... 50 32 46 29 / 50 60 60 30 TAOS............................ 58 36 56 33 / 60 60 60 30 SANTA FE........................ 58 37 53 34 / 60 60 50 30 SANTA FE AIRPORT................ 59 38 56 35 / 60 60 40 30 ESPANOLA........................ 61 37 59 37 / 60 60 60 30 ALBUQUERQUE HEIGHTS............. 62 44 59 42 / 70 60 40 20 ALBUQUERQUE VALLEY.............. 63 41 60 40 / 70 60 40 20 ALBUQUERQUE FOOTHILLS........... 59 42 58 38 / 70 60 40 20 ALBUQUERQUE WEST MESA........... 61 43 59 42 / 60 60 40 20 SOCORRO......................... 62 41 65 41 / 70 70 40 10 SANDIA PARK/CEDAR CREST......... 56 35 53 36 / 70 60 40 30 MORIARTY/ESTANCIA............... 58 35 57 33 / 70 70 40 30 CARRIZOZO....................... 65 37 66 39 / 70 70 40 10 RUIDOSO......................... 58 41 60 40 / 70 70 40 10 RATON........................... 65 38 58 31 / 50 60 50 30 LAS VEGAS....................... 59 36 56 33 / 60 60 40 30 ROY............................. 63 40 58 39 / 50 70 50 20 CLAYTON......................... 68 46 65 39 / 50 70 40 20 SANTA ROSA...................... 68 43 68 45 / 60 70 40 20 TUCUMCARI....................... 69 50 69 44 / 60 70 40 20 FORT SUMNER..................... 67 48 68 45 / 70 80 40 10 CLOVIS.......................... 70 51 69 45 / 70 80 40 20 PORTALES........................ 69 51 70 45 / 70 80 40 20 ROSWELL......................... 69 51 73 47 / 70 80 40 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Mar 23, 10:15 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 AM MDT FRI MAR 23 2007 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1015 AM MDT FRI MAR 23 2007 UPDATED SPOTTER ACTIVATION STATEMENT THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER MOST OF CURRY AND ROOSEVELT COUNTIES AND SOUTHEAST CHAVES COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THE SOUTH CENTRAL MOUNTAINS...AND PORTIONS OF THE EAST CENTRAL PLAINS INTO THE NORTHEAST PLAINS. THIS INCLUDES FROM NEAR CLAYTON...TO CONCHAS...VAUGHN AND ALL OF LINCOLN COUNTY...EAST TO THE NORTHWEST HALF OF CHAVES COUNTY...DE BACA COUNTY...FAR NORTHWEST ROOSEVELT COUNTY...AND ALL OF QUAY COUNTY. WHILE A SEVERE THUNDERSTORM COULD DEVELOP AT JUST ABOUT ANYTIME TODAY OR TONIGHT... THE MAIN THREAT FOR SEVERE WEATHER WILL BE BETWEEN 3PM THIS AFTERNOON AND 3 AM EARLY SATURDAY MORNING. THE MAIN IMPACTS FROM THE SEVERE STORMS WILL INCLUDE VERY LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 65 MPH. SNOW SHOWERS TONIGHT OVER THE NORTHERN AND ESPECIALLY WESTERN MOUNTAINS COULD ACCUMULATE A FEW INCHES ABOVE 7500 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS SATURDAY MORNING OVER THE WESTERN AND NORTHERN MOUNTAINS COULD BRING SOME ADDITIONAL SNOW ACCUMULATION...MAINLY ABOVE 7500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF NEW MEXICO THIS AFTERNOON. EXPECT LINES OF SHOWERS AND THUNDERSTORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH POSSIBLE FLASH FLOODING. LISTEN FREQUENTLY TO NOAA WEATHER RADIO AND STAY INFORMED WITH YOUR PREFERRED WEATHER SOURCE FOR THE LATEST STATEMENTS AND FORECASTS. RELAY YOUR REPORTS OF SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE. SHY
In the hours before
Special weather statement, Mar 23, 11:23 AM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1123 AM MDT FRI MAR 23 2007 NMZ016-017-231900- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 1123 AM MDT FRI MAR 23 2007 ...SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH... THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL EXTEND ACROSS A PORTION OF SOUTHERN LINCOLN COUNTY FROM RUIDOSO NORTH ACROSS HIGHWAY 380 NEAR CAPITAN TO NEAR ENCINOSO. EXPECT PEA TO DIME SIZE HAIL IN SPOTS AS THESE STORMS MOVE THROUGH. STRONGER STORMS WILL CROSS OVER SMOKEY BEAR HISTORICAL PARK...ENCINOSO...AND ACROSS NORTHERN LINCOLN COUNTY TO NEAR CORONA BY EARLY AFTERNOON. PROTECT PROPERTY AND VEHICLES FROM POSSIBLE HAIL DAMAGE AS THESE STORMS MOVE THROUGH. NMZ006-007-013-231900- FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- 1123 AM MDT FRI MAR 23 2007 ...HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH... A LINE OF STRONG THUNDERSTORMS EXTENDS FROM INTERSTATE 40 BETWEEN TUCUMCARI AND SAN JON IN QUAY COUNTY NORTHWARD ACROSS EASTERN HARDING COUNTY AND INTO SOUTHERN UNION COUNTY. AS THESE THUNDERSTORMS MOVE NORTH...EXPECT POSSIBLE HAIL UP TO DIME SIZE ALONG WITH DOWNPOURS...THUNDER AND LIGHTNING NEAR LOGAN...GALLEGOS RANCH...ACROSS STATE ROAD 102 NEAR BUEYEROS...AND TO HIGHWAY 56 IN SOUTHERN UNION COUNTY BY EARLY AFTERNOON. PROTECT VEHICLES AND PROPERTY FROM POSSIBLE HAIL DAMAGE AS THESE STORMS MOVE THROUGH. SHY
Special weather statement, Mar 23, 12:00 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1200 PM MDT FRI MAR 23 2007 NMZ011-016-017-232000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 1200 PM MDT FRI MAR 23 2007 ...SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH... A LINE OF THUNDERSTORMS EXTENDS FROM SOUTHERN LINCOLN COUNTY NEAR CAPITAN NORTHWARD TO NEAR CORONA...WITH AN ADDITIONAL THUNDERSTORM DEVELOPING IN SOUTHERN TORRANCE COUNTY NEAR WILLARD AND MOUNTAINAIR. AS THESE STORMS MOVE NORTH THROUGH CORONA...CEDARVALE... AND ACROSS HIGHWAY 60...EXPECT DOWNPOURS WITH HAIL UP TO DIME SIZE N SPOTS THROUGH EARLY AFTERNOON. DOWNPOURS ACROSS LINCOLN COUNTY MAY PRODUCE LOCALLY BANKFULL STREAMS AND ARROYOS ESPECIALLY ACROSS THE CAPITAN MOUNTAINS. PROTECT PROPERTY AND VEHICLES FROM POSSIBLE HAIL DAMAGE AS THESE STORMS MOVE THROUGH. IF DRIVING...SLOW DOWN NEAR PATCHES OF WATER ON THE ROADS...AND DO NOT DRIVE INTO FLOWING WATER. NMZ005-007-013-232000- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-QUAY COUNTY- 1200 PM MDT FRI MAR 23 2007 ...HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH... A LINE OF STRONG THUNDERSTORMS EXTENDS ACROSS EASTERN HARDING... NORTHERN QUAY...AND EASTERN UNION COUNTIES. STRONGEST STORMS EXTEND FROM NEAR LOGAN IN QUAY COUNTY NORTHWARD ALONG THE HARDING COUNTY LINE TO CLAPHAM AND SEDAN IN SOUTHEAST UNION COUNTY. THROUGH EARLY AFTERNOON...EXPECT DOWNPOURS WITH UP TO DIME SIZED HAIL NEAR STEAD... SEDAN...CLAPHAM...AND NORTHWARD TO HIGHWAY 56 NEAR CLAYTON. STORMS WILL BE STRONGEST CLOSEST TO THE TEXAS BORDER. PROTECT VEHICLES AND PROPERTY FROM POSSIBLE HAIL DAMAGE AS THESE STORMS MOVE THROUGH. SHY
Special weather statement, Mar 23, 12:05 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1205 PM MDT FRI MAR 23 2007 NMZ010-015-232000- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS- 1205 PM MDT FRI MAR 23 2007 ...GUSTY WINDS AND SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH... THUNDERSTORMS MOVING NORTHWARD ACROSS CENTRAL SOCORRO COUNTY MAY PRODUCE SOME SMALL HAIL AND GUSTY WINDS THROUGH MID AFTERNOON. STRONGEST STORMS ARE MAINLY EAST OF INTERSTATE 25 NEAR BOSQUE DEL APACHE NATIONAL WILDLIFE REFUGE...AND EXTEND NORTH CROSS HIGHWAY 380. AS THESE STORMS MOVE THROUGH TO THE NORTH...EXPECT LOCALLY GUSTY WINDS AND HAIL UP TO DIME SIZE FROM INTERSTATE 25 EAST IN SOCORRO COUNTY...INCLUDING BINGHAM...LA JOYA...CONTRERAS...AND THE SEVILLETA NATIONAL WILDLIFE REFUGE. PROTECT VEHICLES AND PROPERTY FROM SMALL HAIL. BRING LOOSE ITEMS INSIDE OR TIE THEM DOWN TO PREVENT DAMAGE IN STRONG WINDS. SHY
Special weather statement, Mar 23, 12:47 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1247 PM MDT FRI MAR 23 2007 NMZ012-013-018-232100- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY- 1247 PM MDT FRI MAR 23 2007 ...STRONG THUNDERSTORM DEVELOPING OVER EASTERN DE BACA COUNTY... A STRONG THUNDERSTORM DEVELOPING OVER EASTERN DE BACA COUNTY NEAR HIGHWAY 60 WILL MOVE NORTH OVER THE NEXT SEVERAL HOURS. SMALL HAIL UP TO DIME SIZE ALONG WITH GUSTY WINDS ARE POSSIBLE AS THIS THUNDERSTORM MOVES NORTHWARD INTO SOUTHERN QUAY AND EASTERN GUADALUPE COUNTIES...MAINLY ALONG HIGHWAY 252 NEAR HOUSE AND MCALESTER...AND HIGHWAY 156 WEST OF RAGLAND. PROTECT VEHICLES AND PROPERTY FROM SMALL HAIL. BRING LOOSE ITEMS INSIDE OR TIE THEM DOWN TO PREVENT DAMAGE IN GUSTY WINDS. SHY
Special weather statement, Mar 23, 1:15 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 115 PM MDT FRI MAR 23 2007 NMZ003>005-009>013-015>021-232015- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 115 PM MDT FRI MAR 23 2007 ...STORMS CONTINUING TO INCREASE ACROSS CENTRAL NEW MEXICO... ...FIRST SEVERE THUNDERSTORM WATCH OF THE SEASON WILL INCLUDE ALBUQUERQUE AND OTHER COMMUNITIES IN MIDDLE RIO GRANDE VALLEY... SATELLITE AND RADAR TRENDS CONTINUE TO SHOW INCREASING STRONG THUNDERSTORM ACTIVITY ACROSS MUCH OF CENTRAL NEW MEXICO. STORMS HAVE BEEN BUILDING AND MOVING RAPIDLY NORTHWARD FROM NEAR EL PASO NORTH PAST TRUTH OR CONSEQUENCES AND RUIDOSO INTO THE NEW MEXICO CENTRAL HIGHLANDS AND NORTHWARD UP THE MIDDLE RIO GRANDE VALLEY. ALTHOUGH THE GREATEST RISK OF DAMAGING THUNDERSTORMS WITH HIGH WINDS OF 60 MPH AND LARGE HAIL WILL BE OVER SOUTHEAST AND EAST CENTRAL NEW MEXICO FOR LATER THIS AFTERNOON AND TONIGHT...STRONG THUNDERSTORMS FROM RUIDOSO NORTH TO NEAR ALBUQUERQUE AND SANTA FE ARE SHOWING SIGNS OF GUSTY 50 MPH WINDS AND HAIL LESS THAN ONE INCH. THIS CHANGING WEATHER ACROSS CENTRAL NEW MEXICO HAS PROMPTED THE NATIONAL SEVERE STORMS PREDICTION CENTER TO ISSUE A SEVERE THUNDERSTORM WATCH COVERING MUCH OF CENTRAL NEW MEXICO LASTING THROUGH ABOUT 9 PM THIS EVENING. WHILE UNDER SEVERE THUNDERSTORM WATCH...YOU MAY CONTINUE YOUR NORMAL ACTIVITIES...HOWEVER...EVERYONE SHOULD CONTINUOUSLY MONITOR YOUR FAVORITE INFORMATION SOURCE INCLUDING NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 03
Special weather statement, Mar 23, 2:07 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT FRI MAR 23 2007 NMZ005-012-013-016-017-026-232200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY- 207 PM MDT FRI MAR 23 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING EXCEPT FOR COLFAX AND MORA COUNTIES... SHOWERS AND STRONG THUNDERSTORMS EXTEND FROM SOUTHEAST LINCOLN COUNTY NORTHWARD ACROSS EASTERN GUADALUPE AND SAN MIGUEL COUNTIES. MORE SHOWERS AND STRONG THUNDERSTORMS AR NEAR THE COLORADO BORDER NORTH OF RATON. STRONGEST STORMS EXTEND FROM HIGHWAY 82 IN SOUTHWEST CHAVES COUNTY EAST OF DUNKEN NORTHWARD ACROSS HIGHWAY 70 NEAR HONDO AND TINNIE...AND CONTINUING FURTHER NORTH ACROSS HIGHWAYS 54 AND 60 NEAR VAUGHN...ACROSS INTERSTATE 40 BETWEEN SANTA ROSA AND MILAGRO... AND INTO SAN MIGUEL COUNTY NEAR LAS VEGAS. EXPECT POSSIBLE LARGE HAIL...DAMAGING GUSTY WINDS...FREQUENT LIGHTNING AND THUNDER...AND HEAVY DOWNPOURS AS THESE SHOWERS MOVE THROUGH TO THE NORTH. PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO PREVENT DAMAGE. HEAVIER DOWNPOURS WILL FILL LOCAL STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS. NMZ001-232200- NORTHWEST PLATEAU- 207 PM MDT FRI MAR 23 2007 ...STRONG THUNDERSTORMS OVER SAN JUAN AND NORTHERN MCKINLEY COUNTIES... SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON. STRONGEST THUNDERSTORMS EXTEND FROM NEAR CROWNPOINT NORTHWARD TO FARMINGTON...AND ARE MOVING TO THE NORTH. EXPECT HAIL UP TO DIME SIZE ALONG WITH HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE NORTHWARD ACROSS HIGHWAY 64. PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO PREVENT DAMAGE FROM STRONG WINDS. HEAVIER DOWNPOURS WILL FILL LOCAL STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS. NMZ003-010-232200- SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 207 PM MDT FRI MAR 23 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... SHOWERS AND STRONG THUNDERSTORMS EXTEND FROM INTERSTATE 40 NEAR TIJERAS PASS NORTHWARD TO WHITE ROCK AND BANDELIER NATIONAL MONUMENT. AS THESE STORMS MOVE NORTH OVER ESPANOLA...COCHITI LAKE... AND ACROSS HIGHWAY 285...EXPECT HAIL...DAMAGING WINDS...AND LOCALLY HEAVY DOWNPOURS. PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO PREVENT DAMAGE FROM STRONG WINDS. HEAVIER DOWNPOURS WILL FILL LOCAL STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:22 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 53 min |
| Mar 23, 12:09 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 66 min |
| Mar 23, 3:35 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 55 min |
| Mar 23, 2:26 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 64 min |
| Mar 23, 3:15 PM MDT | Tornado Warning | ABQ | Harding | 45 min |
| Mar 23, 3:23 PM MDT | Snow Advisory | ABQ | 21 hr | |
| Mar 23, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| Mar 23, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 57 min |
| Mar 23, 3:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
| Mar 23, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
| Mar 23, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| Mar 23, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Mar 23, 5:42 PM MDT | Tornado Warning | ABQ | Roosevelt | 48 min |
| Mar 23, 5:48 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.